Pneumococcal meningitis produces several inflammatory disorders in susceptible subjects. A worsening of meningitis can occur on the fourth day of evolution in relation with the withdrawal of steroids. Other complications include the development of inflammatory signs in the post-acute stage of infection associated with disseminated vasculitis of the cerebral blood vessels and, even later, an autoimmune chronic meningitis. All these inflammatory complications are well controlled with the use of steroids. We report a 53-year-old woman with pneumococcal meningitis that had a good response to treatment with antibiotics and steroids. On the four day, after the steroids were discontinued, she complained of headache, became confused, and had an abnormal cerebrospinal fluid (CSF), report CT angiography showed signs of arteritis. She improved when the steroids were re-started. She was discharged in good condition but after slow tapering of the steroids over a four-month period she had a relapse of all her symptoms and had a gait disturbance. On readmission, she had an inflammatory CSF, there were no signs of infection and the cerebral MRI showed meningeal thickening with ventricular space enlargement. She improved again with steroids and she is now well on high-dose steroids but deteriorates each time the steroids are stopped. She experienced both acute and sub-acute inflammatory responses and finally developed a chronic meningitis responsive, and is dependent on steroids.